ADVERTISEMENT

Q. After taking abortion kit, how to confirm abortion?

Answered by
Dr. Sameer Kumar
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jun 22, 2017 and last reviewed on: Jan 28, 2019

Hi doctor,

I had unprotected intercourse on the 11th. My menses date was on 26th of the same month, but I missed my menses. I had a pregnancy test after eight days and it was positive. I took the first set of abortion pills on the same day at 6:30 PM. At 10:30 PM, I started to have bleeding and the cramps and pain continued till morning 6 AM. It bled and five to six blood clots were there. I took my second set of pills at 10 AM. After that bleeding was very less, but the cramps were there. Till now I have some bleeding and small spots with an interval. Is everything working well? I want to assure that the abortion is complete. Please suggest me.

#

Hello,

Welcome to icliniq.com.

Firstly, you have not mentioned the name of the pills or the pack that you have taken for medical abortion. From the set of pills, I understand that you have taken two pills at 6.30 PM and then a second set of Misoprostol pills at 10 AM after 16 hours. This is a wrong protocol to use just Misoprostol pills alone and also at such a gap of 16 hours.

The bleeding experienced may just be an endometrial shed and the gestational sac may not have been aborted out at all, because cytotrophoblastic invasion has not been stopped by the first pill called Mifepristone. As the bleeding has stopped it is suggested that you should get a transvaginal ultrasound done tomorrow or today to see if the sac has been aborted or not as you saw fewer blood clots and no tissue like glistening lump. I feel that you have not aborted yet as the pills have been wrongly consumed.

I want you to mention the name of the pack that you have used or the name of the pills that you have consumed. There are multiple packs available and the only concern in such early pregnancy of less than seven weeks is that Mifepristone is required 36 hours prior to Misoprostol intake and then completion success rates are higher. Nevertheless, get a transvaginal ultrasound done to check for completion and review with the report.

Thank you doctor,

The name of the kit is Termipil kit, combo pack of Mifepristone and Misoprostol and five tablets were there. I took three of them first and two tablets later. What is the color of gestational sac? When we can say that it has been removed? I do not have heavy bleeding, but spotting is still there. I had cramps and clots. I bled for the first eight hours of the first set. Is it fine? Please suggest me.

#

Hello,

Welcome back to icliniq.com.

You have taken the pills in a wrong manner. Mifepristone is to be taken alone and then after 36 hours two pills of Misoprostol has to be taken and then after another four hours the remaining two pills of Misoprostol. The successful completeness cannot be guaranteed in your case as the sac does not seem to have passed, which are a fleshy, shiny and glistening good covered mass. If it passed, then one can say that medicines have worked.

Still, as you have expended the kit, please do not take more tablets now. Wait for the bleeding to stop and then do an ultrasound after 48 hours of stoppage of bleeding to confirm the completion. You may follow up with the reports or in case of excess bleeding.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
I want to know if pills Mifepristone, Misoprostol are genuine and reliable and how to use it?

Plurel effusion, all drugs are stopped due to high sgpt, current problem short breathing discomfort in sleeping.   Read full

Baby has a heartbeat of 110 bpm.Is there a chance of abortion?Please help.

Hello doctor, I am suffering from iridocyclitis in my right eye since last six months. Every time when I stop my Pred Forte eye drops, it recurs after one month, till now it has recurred three times. I have tested for TB, anti-nuclear antibodies, an...   Read full

Is it fine to use Mifepristone for abortion after C-section?

Hello doctor, I am suffering from iridocyclitis in my right eye since last six months. Every time when I stop my Pred Forte eye drops, it recurs after one month, till now it has recurred three times. I have tested for TB, anti-nuclear antibodies, an...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Alzheimer's Disease - an Overview
Alzheimer's is a neurodegenerative condition that can seriously hamper one's day to day activities and quality of life. ...  Read more»
My father is experiencing hospital delirium after ankle surgery. Please help.
Hi doctor, I am concerned about drug interaction for my father. He is experiencing hospital delirium after surgery. My ...  Read more»
Is there a chance for dengue reattack in the same season?
Hi doctor, I was diagnosed with dengue towards the end of last month. I was hospitalized for five days. I went through...  Read more»

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.